Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from UTI. Taken multiple courses of antibiotics. Test shows RBC, pus cells in urine. Reason?

hello sir, My mother has been suffering from UTI for past several months and taken multiple courses of antibiotic in past seven months .Recently she got her routine urinalysis and urine culture done results still show 100-120pus cells 4-6 RBC but no growth on culture is i wanted to know whether it is possible that any other infection like viral or fungal is responsible for this rather than bacterial infection. Regards Dr. Ayush Naik YYYY@YYYY
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

The reason for persistence of UTI after treatment & repeated recurrence can be due to:
1. Inadequate duration of treatment
2. Inappropriate dosage of the medications
3. Inappropriate selection of antibiotics against the causative organism.
4. Improper treatment of underlying cause of the UTI.

Under such circumstances, the following corrective measures should be taken:
1. Discuss regarding the adequate duration of treatment with the treating physician.
2. Discuss regarding the proper dosage of medications depending upon age and body weight.
3. Culture & sensitivity of the urine to be done for selection of appropriate antibiotic.
4. Additional investigations like X ray KUB (Kidney Ureter & Bladder) and Ultrasound scan of abdomen & pelvis will be helpful in detecting any hidden focus of infection in the Genito urinary tract.

Kindly let me know if you have any further queries.
Wishing a good health.
Thanks & take care.
Answered: Mon, 22 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor